Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Periodic sudden hive outbreaks with swollen lip, eye, no change in routine. Rash subsides with benedryl. What could be the cause?

yes i have a 10 yr old son who has been having random hive outbreaks with swollen upper lift and sometimes one eye.. He has not come in contact with anything new and as soon as i give him benadryl it goes away . This has been going on since Novemberand im not sure what is causing it ! I would really like some kind of answer !
Asked On : Thu, 28 Jun 2012
Answers:  1 Views:  134
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Pediatrician 's  Response
Hello beaversinluv,
Hive ( urticaria ) outbreaks affecting the upper lip and eye must be taken seriously because, they could part of allergy called anaphylaxis. You must be happy that it responds to the anti histamine you have adminstered.
The causes could be inside the body or coming from outside the body.
Outside the body
Through mouth
1. Artificially coloured or flavoured food or diet like nuts, This will vary from child to child
2. Drugs > The list is long. All antibiotics and anti inflammatory drugs
Through the skin
3. Dust
4. Playing near plants
5 . Dress we use
6. Insect bites
7. Chemicals used for bathing and washing
8. Water used for bathing and washing
Inside the body
9. Cavities in the teeth
10. Urinary tract infection
11. Worms in the gut
12. Many problems of the blood.
What to do?
If problem persists to do basic allergy tests in the blood and a urine examination and proceed.
For things outside the body, the control is in your hands
with regards
Answered: Fri, 29 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor